|HIV & short term disability
Jun 14, 1999
A wrote about his fear of losing his job and everything due to being layed off and limited due to HIV.
My situation is, I was diagnosed 2/12/99 and have a number of serious problems due to it. I have been on short term disability for a couple of months now, after a month on meds, (I'm in a study) my viral went down from 37000 to undetectable and T'c went up from 248 to 411 yet my problems still are with me.
I was talking to the resource nurse assigned to me this morning about my disability and she got me a bit paranoid, maybe. She used the word "if" regarding my problems and being associated with hIV.
I know if I go back anytime soon I won't make it through the week, maybe through the first night. I'm a machinest and my fingers are stiff trying to tyoe this.
Are there any options for me? I've even concidered to stop taking meds and letting it kill me, I;m too depressed over this.
I've been diagnosed with arthralgias and all my joints are stiff and hurt, I tap on my legs and they vibrate. I feel like a sitting duck, the doctors seem only to be interested in numbers. I'm in a HMO and was refused a hiv test the first time I asked, it took over a month for me to get the test. I went from January until April when I got medication.
Yes, I'm in a HMO.
Response from Ms. Franzoi
Since you are currently receiving short term disability benefits, I would not be concerned until the short term disability administrator advises you that benefits will be discontinued because they no longer consider you disabled. However, to support your continued disability, you should see your doctor regularly and make sure he notes in his medical reports what your limitations are with respect to functioning in your current occupation as a machinist, i.e., stiffness of joints, exhaustion etc. By having this in the report which will be sent on a regular basis to the administrator, you will probably continue to be considered disabled.
Denied benefits/workplace issues/housing
Trying to start a coffee farm/business
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.